Alert archive / Colorado / River Flood Advisories in 2014
River Flood Advisory 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this river flood advisory at May 25, 2014, 10:24 AM MDT for Larimer County, Colorado. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2014, 10:24 AM MDT (16:24 UTC)
- Expired
- May 26, 2014, 4:15 PM MDT
- In force
- 30 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 77 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cache La Poudre River (CO) above Fort Collins (FTDC2).
- Action stage
- 6.5 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 9 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at May 25, 3:38 AM MDT, 6 hours 46 minutes earlier.
Area forecast discussion, May 25, 3:38 AM MDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 338 AM MDT SUN MAY 25 2014 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 335 AM MDT SUN MAY 25 2014 A WELL DEFINED UPPER LEVEL LOW WAS OVER SWRN CO EARLY THIS MORNING AND WILL REMAIN NEARLY STATIONARY THUR THIS AFTN. BY TONIGHT IT WILL BEGIN TO MOVE SLOWLY EASTWARD. AT THE SFC LOW PRES WILL BE OVER ERN CO AS A WK BNDRY MOVES SOUTH FM SERN WY INTO NERN CO BY AFTN. OVERALL THERE ARE THREE POSSIBLE SCENARIOS FOR THIS AFTN INTO THE EARLY EVENING HOURS. 1. THERE WILL BE A REPEAT OF YESTERDAY AS CONSIDERABLE MID AND HIGH LVL CLOUD COVER NOW OVER NERN NM AND SERN CO MOVES NNW ACROSS THE AREA IN SELY MID LVL FLOW. AS A RESULT THIS WOULD LIMIT HEATING THIS AFTN AND KEEP THE THREAT FOR STRONGER TSTMS OVER NERN CO AND POSSIBLY THE FOOTHILLS TO A MINIMUM WHICH WOULD REDUCE THREAT FOR HEAVY RAINFALL ALTHOUGH AS WE SAY YESTERDAY A FEW STORMS STILL WERE ABLE TO PRODUCE ONE INCH OF RAIN IN 45 MINUTES OR LESS. 2. THE MID AND HIGH CLOUDS OVER NERN NM AND SERN CO BREAK APART AND ALLOWING FOR BETTER HEATING THIS AFTN WITH HIGHS RISING INTO THE LOWER TO MID 70S ALLOWING FOR BETTER INSTABILITY AND THE THREAT OF STRONGER STORMS WITH HEAVIER RAINFALL. IF THIS SCENARIO DVLPS IT APPEARS THE MAIN AREA OF CONCERN WOULD BE IN THE NRN FOOTHILLS AND AT LOWER ELEVATIONS FM NORTH OF DENVER TO THE WYOMING BORDER WHERE WEAK BNDRY MOVING SOUTH FM SERN WY ENHANCES LOW LVL MOISTURE CONVERGENCE. IN ADDITION WITH ESE MID LVL FLOW IN THE 700-500 MB LYR THIS COULD ALLOW FOR TRAINING OF CELLS ALONG THE BNDRY. OVERALL THIS WOULD BE THE WORSE CASE SCENARIO FOR HEAVY RAINFALL THIS AFTN INTO THE EARLY EVENING HOURS. 3. THE MIDDLE OF THE ROAD SCENARIO BETWEEN #1 AND #2 WHERE WE SEE A FEW STRONGER STORMS ALONG THE FRONT RANGE AND FOOTHILLS WHICH PRODUCE HEAVY RAINFALL IN ISOLATED LOCATIONS BUT NOT A WIDESPREAD EVENT. AT THIS POINT ITS REALLY HARD TO SAY WHICH SCENARIO IS FAVORED AS IT ALL DEPENDS ON HOW MUCH ENOUGH HEATING OCCURS TO ALLOW FOR STRONGER TSTM DEVELOPMENT. MEANWHILE AS WE SAW YESTERDAY THERE ALSO COULD BE SOME ISOLD SVR STORMS WITH MARGINAL LARGE HAIL. IN THE MTNS WILL SEE SHOWERS AND A FEW TSTMS AS WELL BY MIDDAY WITH THE SNOW LEVELS ABV 10000 FEET WHERE A FEW INCHES MAY OCCUR. FOR TONIGHT MOST PCPN SHOULD GRADUALLY END BEFORE MIDNIGHT. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 335 AM MDT SUN MAY 25 2014 MODELS HAVE AND UPPER CLOSED LOW MOVING SLOWLY EASTWARD MONDAY. BY 12Z TUESDAY MORNING...THE UPPER LOW IS OVER WESTERN OKLAHOMA WITH UPPER RIDGING MOVING INTO WESTERN COLORADO. THIS UPPER RIDGE IS OVER THE CWA LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THERE IS WEAK DOWNWARD SYNOPTIC SCALE ENERGY PROGGED FOR THE FORECAST AREA MONDAY INTO TUESDAY EVENING. THE BOUNDARY LAYER FLOW LOOKS TO BE NORMAL DIURNAL TRENDS MONDAY INTO MONDAY EVENING... THEN DOWNSLOPING MONDAY OVER NIGHT INTO TUESDAY MONRING. THE REST OF TUESDAY LOOKS TO BE UPSLOPING WITH NORMAL TRENDS AGAIN TUESDAY NIGHT. THERE IS STILL PRETTY GOOD MOISTURE PROGGED ON MONDAY... DRYING OUT A TAD MONDAY NIGHT. TUESDAY IS DRIER AND TUESDAY NIGHT DRIES A BIT MORE. THE BOUNDARY LAYER DEW POINTS ARE MOSTLY IN THE 40S F FOR THE PLAINS AND FOOTHILLS MONDAY THROUGH TUESDAY NIGHT. THE PRECIPITABLE WATER VALUES ARE IN THE 0.50 TO 0.90 INCH RANGE MONDAY THROUGH TUESDAY AFTERNOON...THEN THEY DECREASE A BIT. CAPE IS PRETTY LIMITED BOTH LATE DAY MONDAY AND LATER DAY TUESDAY... THEN NO AREAS OF THE CWA ON ANY OF THE MODELS SHOWING VALUES ABOVE 1000 J/KG. THE QPF FIELDS HAVE LIMITED AMOUNTS OF MEASURABLE PRECIPITATION ON MONDAY...THE MORNING INCLUDED. THERE IS NOTHING AFTER MONDAY EVENING THROUGH TUESDAY MORNING...WITH A TAD PROGGED FOR THE SOUTHERN CWA ONLY TUESDAY AFTERNOON AND EVENING. FOR POPS...WILL GO WITH "CHANCE"S MONDAY AND MONDAY EVENING...THEN BARELY NOTHING ON TUESDAY AND TUESDAY EVENING. FOR TEMPERATURES ...MONDAY'S HIGHS ARE 1-3 C WARMER THAN TODAY'S. TUESDAY'S HIGHS WARM UP ANOTHER 2-4 C FROM MONDAY'S. FOR THE LATER DAYS... WEDNESDAY THROUGH SATURDAY...UPPER RIDGING DOMINATES THE CWA ON WEDNESDAY AND THURSDAY. IT SLIDES EASTWARD FRIDAY AND SATURDAY... WITH WEAK SOUTHERLY TO SOUTHWESTERLY FLOW ALOFT. MOISTURE IS NOT GREAT...BUT INCREASES FRIDAY AND SATURDAY. TEMPERATURES SHOULD BE ABOVE SEASONAL NORMALS ALL FOUR DAYS. && .AVIATION...(FOR THE TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 333 AM MDT SUN MAY 25 2014 LATEST RAP SUGGESTS SCT SHOWERS AND STORMS COULD DVLP BY 19Z HOWEVER IT KEEPS THE STRONGEST ACTIVITY CLOSER TO THE FOOTHILLS ALONG THE WK BNDRY AS TALKED ABOUT ABOVE. IF A STRONGER STORM DOES MOVE ACROSS COULD SEE SOME SMALL HAIL AND HEAVY RAIN WITH BRIEF IFR CONDITIONS FOR 30 TO 45 MINUTES. LOOKS LIKE MOST ACTIVITY WILL GRADUALLY END EARLY THIS EVENING. WINDS HAVE BECOME DRAINAGE EARLY THIS MORNING BUT SHOULD BECOME LIGHT ELY BY 18Z. LATEST RAP SHOWS AN OUTFLOW BNDRY FROM CONVECTION NEAR THE FOOTHILLS MOVING ACROSS BY 21Z WITH A SHIFT TO THE NW AND THEN MORE NLY BY 00Z. BY MID EVENING WINDS MAY SHIFT TO MORE WLY AND THEN BACK TO DRAINAGE AFTER 06Z. && .HYDROLOGY... ISSUED AT 335 AM MDT SUN MAY 25 2014 RIVER ARE BEGINNING TO RISE WITH SOME GETTING CLOSE TO FLOOD STAGE IN GRAND AND JACKSON COUNTIES. AT LOWER ELEVATIONS SO FAR MOST STREAMS ARE BEHAVING THEMSELVES EXCEPT FOR THE CACHE LA POUDRE NEAR GREELEY WHICH MAY REACH FLOOD STAGE ON MON. COULD SEE SOME AREAS OF HEAVY RAIN THIS AFTERNOON IN THE NRN FOOTHILLS AND AT LOWER ELEVATIONS FM BOULDER NORTH TO FORT COLLINS WITH UP TO ONE INCH IN 45 MINUTES OR LESS. HOWEVER IF IT LOOKS LIKE SCENARIO #2 TALKED ABOVE IS TAKING SHAPE THEN HEAVIER RAINFALL RATES UP TO 2 INCHES COULD OCCUR IN LESS THAN 45 MINUTES WHICH WOULD LEAD TO SOME FLASH FLOODING WHERE GROUND IS ALREADY SATURATED FROM PREVIOUS RAIN. WARMER AND DRIER WEATHER IS FORECAST FOR MID WEEK SO SNOW MELT WILL GRADUALLY INCREASE AGAIN WITH THE POTENTIAL FOR SOME RIVERS/STREAMS TO REACH FLOOD STAGE ESPECIALLY OVER THE HIGHER TERRAIN. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RPK LONG TERM...RJK AVIATION..RPK HYDROLOGY...RPK
Hazardous weather outlook, May 25, 4:01 AM MDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 401 AM MDT SUN MAY 25 2014 COZ030>051-261015- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 401 AM MDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF AFTERNOON SHOWERS AND THUNDERSTORMS IS EXPECTED WHICH WILL LINGER INTO THE EARLY EVENING HOURS. A FEW STORMS IN THE FOOTHILLS AND ALONG THE FRONT RANGE URBAN CORRIDOR FROM DENVER NORTH TO THE WYOMING BORDER COULD PRODUCE 1 TO 2 INCHES OF RAIN IN LESS THAN AN HOUR. THIS COULD LEAD TO SOME LOCALIZED FLASH FLOODING IF THEY OCCUR IN THE BURN SCARS OR OVER AREAS THAT HAVE ALREADY RECEIVED PREVIOUS HEAVY RAIN THE PAST FEW DAYS. OTHERWISE...A MAJORITY OF THE STORMS THIS AFTERNOON AND EVENING WILL PRODUCE RAINFALL AMOUNTS LESS THAN AN INCH. MEANWHILE...AN ISOLATED STORM OR TWO COULD BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER. SOME SNOW MAY OCCUR IN THE MOUNTAINS ABOVE 10000 FEET WITH A FEW INCHES OF ACCUMULATION POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...WRAP-AROUND MOISTURE FROM THE DEPARTING STORM SYSTEM WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE FRONT RANGE FOOTHILLS AND I-25 CORRIDOR. DRIER CONDITIONS CAN BE EXPECTED TUESDAY INTO FRIDAY AS UPPER LEVEL HIGH PRESSURE AND DRIER AIRMASS MOVE IN. MOISTURE WILL INCREASE AGAIN LATER FRIDAY AND SATURDAY WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT RAINFALL REPORTS WILL BE APPRECIATED.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 6:18 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas, Jefferson | 3 hr |
| May 24, 6:25 PM MDT | Areal Flood Advisory | BOU | Jefferson | 3 hr |
| May 24, 6:38 PM MDT | Tornado Warning | BOU | Jefferson | 37 min |
| May 24, 6:57 PM MDT | Areal Flood Advisory | BOU | Boulder | 3 hr |
| May 24, 6:57 PM MDT | Tornado Warning | BOU | Jefferson | 33 min |
| May 24, 7:39 PM MDT | Areal Flood Advisory | BOU | Jefferson | 3 hr |
| May 24, 8:29 PM MDT | Areal Flood Advisory | BOU | Boulder | 2 hr |
| May 25, 5:23 AM MDT | Areal Flood Warning | BOU | Jackson | 48 hr |
| May 25, 9:48 AM MDT | Areal Flood Advisory | BOU | Grand, Jackson | 6 days |
| May 25, 10:14 AM MDT | River Flood Warning | BOU | Weld | 4 days |
| May 25, 12:18 PM MDT | Areal Flood Advisory | BOU | Larimer | 87 min |
| May 25, 12:38 PM MDT | Special Weather Statement | BOU | Jefferson | 37 min |
| May 25, 12:50 PM MDT | Special Weather Statement | BOU | Douglas | 40 min |
| May 25, 12:57 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 33 min |
| May 25, 1:34 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 26 min |
| May 25, 2:03 PM MDT | Areal Flood Advisory | BOU | Larimer | 117 min |
| May 25, 2:19 PM MDT | Flash Flood Warning | BOU | Larimer | 2 hr |
| May 25, 2:25 PM MDT | Special Weather Statement | BOU | Douglas | 35 min |
| May 25, 3:07 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 38 min |
| May 25, 3:13 PM MDT | Special Weather Statement | BOU | Denver | 32 min |
| May 25, 3:21 PM MDT | Special Weather Statement | BOU | Gilpin | 24 min |
| May 25, 4:40 PM MDT | Special Weather Statement | BOU | Boulder | 35 min |
Nearby
River Flood Advisories in Colorado, 2014Every river flood advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.